Alert archive / North Carolina / Freeze Warnings in 2011

Freeze Warning 2, NWS Raleigh, NC

March 28, 201131 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Mar 28, 2011, 2:46 PM EDT for 31 counties in North Carolina. It took effect at Mar 29, 2011, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 2:46 PM EDT (18:46 UTC)
In effect from
Mar 29, 2011, 12:00 AM EDT
Expired
Mar 29, 2011, 8:00 AM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS72 KRAH 281846
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT MON MAR 28 2011

...A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL NORTH
CAROLINA FROM 12 AM THROUGH 8 AM TUESDAY...

.A COLD HIGH PRESSURE SYSTEM WILL BUILD INTO OUR REGION FROM THE
NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR
SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS TONIGHT AND EARLY
TUESDAY MORNING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291200-
/O.UPG.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/
/O.NEW.KRAH.FZ.W.0002.110329T0400Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
246 PM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S TO LOWER 30S TONIGHT... COLDEST IN THE RURAL AREAS...
  OUTSIDE OF THE URBAN CENTERS. 

* TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 12 AM AND 8
  AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW
  FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM
  THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN
  COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KRR
2 follow-up statements
071 
WWUS72 KRAH 290803
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
403 AM EDT TUE MAR 29 2011

...A FREEZE WARNING IS IN EFFECT FOR ALL OF CENTRAL NORTH
CAROLINA FROM 12 AM THROUGH 8 AM TUESDAY...

.A COLD HIGH PRESSURE SYSTEM WILL BUILD INTO OUR REGION FROM THE
NORTH. TEMPERATURES ARE EXPECTED BE AT FREEZING OR BELOW FOR
SEVERAL HOURS AT MANY LOCATIONS.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291200-
/O.CON.KRAH.FZ.W.0002.000000T0000Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
403 AM EDT TUE MAR 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...


* TEMPERATURES: TEMPERATURES ARE AT OR BELOW FREEZING ACROSS
  CENTRAL NORTH CAROLINA WITH THE EXCEPTION OF A FEW MORE URBAN
  AREAS. SOME NORMALLY COLD LOCATIONS IN THE NORTH WILL EXPERIENCE
  A HARD FREEZE WITH TEMPERATURES AT OR BELOW 28 DEGREES.
  TEMPERATURES WILL FALL AN ADDITIONAL ONE TO TWO DEGREES FROM
  CURRENT READINGS BY SUNRISE.

* TIMING: THE MAIN TIME OF CONCERN WILL BE THROUGH 8 AM.

* IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM 
  THE COLD. A WIDESPREAD FROST WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
908 
WWUS72 KRAH 291154
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
754 AM EDT TUE MAR 29 2011


NCZ007>011-021>028-038>043-073>078-083>086-088-089-291300-
/O.EXP.KRAH.FZ.W.0002.000000T0000Z-110329T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
754 AM EDT TUE MAR 29 2011

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING AS TEMPERATURES
RAPIDLY RISE ABOVE FREEZING INTO THE MID TO UPPER 30S WITH
FORECAST HIGHS IN THE LOWER 60S. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Mar 28, 2:29 PM EDT, 17 minutes earlier.

Area forecast discussion, Mar 28, 2:29 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT MON MAR 28 2011

.SYNOPSIS...
UNSEASONABLY CHILLY AND UNSETTLED WEATHER WILL PERSIST THROUGH THE
WORK WEEK. AFTER BRIEF DRY WEATHER TONIGHT AND TUESDAY... WET
WEATHER WILL RETURN TUESDAY NIGHT WITH A SERIES OF STORM SYSTEMS
AFFECTING THE AREA THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM MONDAY...

AREA OF PRECIPITATION IS MOVING VERY QUICKLY TO THE EAST ACROSS
CENTRAL NORTH CAROLINA...WITH GENERALLY ONLY LIGHT PRECIP OR DRIZZLE
REMAINING. MANY LOCATIONS NORTH OF HWY 64 EXPERIENCED SOME SNOW OR
SLEET MIXED IN WITH THE RAIN THIS MORNING...WITH THE TRIAD AREA
TURNING OVER TO ALL SNOW FOR A COUPLE OF HOURS. THIS RESULTED IN
TRACE ACCUMULATIONS BEING REPORTED IN GRASSY AREAS...DECKS...ETC.
ACROSS THE TRIAD AND INTO PERSON COUNTY. HOWEVER...NO PROBLEMS WERE
REPORTED WITH THE ROADS. AS TEMPS CONTINUE TO WARM...ANY REMAINING
FROZEN PRECIP SHOULD CHANGE OVER TO RAIN AND THEN AM EXPECTING THIS
LIGHT RAIN TO PERSIST THROUGH THE NEXT COUPLE OF HOURS INTO THE
EARLY AFTERNOON. AS THE UPPER LEVEL DISTURBANCE THAT IS PRODUCING
THIS PRECIP MOVES EAST OF THE AREA...SUBSIDENCE AND PARTIAL CLEARING
BEHIND IT IS EXPECTED TO RESULT IN TEMPS RISING INTO THE MID
40S...WITH THE WARMEST TEMPS IN THE SOUTHWEST.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
AS OF 315 AM MONDAY...

FREEZE WATCH IN EFFECT FOR ALL OF CENTRAL NC FROM MIDNIGHT THROUGH
8AM TUESDAY.

HIGH PRESSURE IS EXPECTED TO BREAK OFF FROM THE PARENT RIDGE AND
SETTLE OVER THE NE HALF OF THE CWA TONIGHT. SLIGHTLY DRIER AIR
CHARACTERIZED BY DEWPOINTS IN THE UPPER 20S SHOULD FILTER SOUTH INTO
THE AREA...AND COMBINED WITH CLEARING SKIES AND LIGHT TO CALM
WINDS...LOWS ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S AND LOWER
30S CWA WIDE.  PLAN TO EXPAND THE CURRENT FREEZE WATCH TO INCLUDE
ALL 31 COUNTIES IN THE RAH CWA.  COULD SEE SOME FOG DEVELOP AS
DEWPOINTS ONLY FALL SLOWLY...MAINLY ACROSS THE SOUTH...BUT
CONFIDENCE IN THIS IS NOT VERY HIGH AT THIS POINT.

THE AFOREMENTIONED SFC HIGH CENTER WILL SLIDE OFFSHORE
TUESDAY...WITH A LIGHT RETURN FLOW POSSIBLE ACROSS THE SW TUESDAY
AFTERNOON AS YET ANOTHER SYSTEM APPROACHES FROM THE WEST.  BASED ON
PROJECTED 1000-850MB THICKNESSES AROUND 1335M AND INCREASING HIGH
CLOUDS LATE...WILL FORECAST HIGHS RANGING FROM 56 NE TO 61 SW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 220 AM...

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...
ZONAL FLOW ALOFT TUESDAY EVENING BECOMES SOUTHWEST WEDNESDAY
AHEAD OF AN APPROACHING WAVE. THE WAVE WILL INDUCE SURFACE LOW
DEVELOPMENT OVER THE GULF STATES TUESDAY NIGHT... DRIVE THIS LOW
INTO THE CAROLINA COASTAL PLAIN WEDNESDAY AFTERNOON... AND
OFFSHORE WEDNESDAY NIGHT. AS MID LEVEL WINDS SHIFT TO SOUTHWEST
AND INCREASE TUESDAY NIGHT... ISENTROPIC LIFT MAY BE ABLE TO
GENERATE SOME MEASURABLE RAIN IN THE WEST BY MIDNIGHT... AND
ACROSS CENTRAL NORTH CAROLINA BY SUNRISE WEDNESDAY. RAINFALL
AMOUNTS LESS THAN ONE TENTH INCH.

AS WEDNESDAY PROGRESSES... DYNAMICS SURFACE AND ALOFT COME INTO PLAY
AND EXPECTING WIDESPREAD RAINFALL NEAR ONE HALF INCH. PARTS OF THE
SOUTHEAST WOULD SUPPORT AN ISOLATED AFTERNOON THUNDERSTORM IF THE
SURFACE LAYER IS ABLE TO SUFFICIENTLY WARM... BUT WILL CONTINUE
OMISSION AT THIS TIME. AS THE SURFACE LOW EXITS WEDNESDAY NIGHT AND
DRY AIR ALOFT ADVECTS IN... RAIN CHANCES IN THE WEST SHOULD END
DURING THE EVENING... AND FURTHER EAST BEFORE MIDNIGHT. SOME
RESIDUAL DRIZZLE COULD PERSIST INTO THE HOURS AFTER MIDNIGHT.

LOW TEMPERATURES LOW TO MID 40S TUESDAY NIGHT... THEN 40S WEDNESDAY
NIGHT... EXCEPT SOME 30S NORTHWEST.

THURSDAY THROUGH SUNDAY...
THE NEXT IN A SERIES OF UPPER LEVEL WAVES IS FORECAST OVER THE
MISSISSIPPI VALLEY THURSDAY... WITH SMALLER SHORT WAVES ROTATING
THROUGH ITS BASE. TIME OF THESE PULSES IS HIGHLY SUSPECT... HOWEVER
DEVELOPMENT OF ANOTHER SURFACE LOW... AND ITS MOVEMENT UP THE
SOUTHEAST COAST SEEMS REASONABLE. HAVE INTRODUCED AN AFTERNOON RAIN
CHANCE... BUT WITH LOW CONFIDENCE.

THE UPPER TROUGH IS FORECAST TO REACH EASTERN TENNESSEE BY FRIDAY
MORNING... AND INTO THE CAROLINAS BY SUNSET. BEYOND THAT... THINGS
ARE MURKY. THE 00Z ECMWF HAS SOME SUPPORT FROM THE CANADIAN MODEL IN
DRIVING A SIGNIFICANT SHORT WAVE INTO THE OHIO VALLEY FRIDAY
NIGHT... AND THROUGH THE CAROLINAS SATURDAY. HAVE RETAINED THE
LIKELY POPS FOR THURSDAY NIGHT AND FRIDAY. TIMING OF ANY MINOR
PULSES SO FAR OUT IN TIME IS SUSPECT. WEST MID LEVEL FLOW AHEAD OF
THIS SYSTEM COULD BE SIGNIFICANTLY DRYING EAST OF THE MOUNTAINS.
HAVE ELECTED TO ADD A RAIN CHANCE TO LATE FRIDAY NIGHT... EXTENDING
INTO SATURDAY. SUNDAY DRY AS THE TROUGH EXITS INTO THE ATLANTIC.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM MONDAY...

PRECIPITATION HAS COME TO AN END ACROSS THE REGION...BUT CEILINGS
HAVE BEEN SLOW TO LIFT...WITH MOST TAF SITES REMAINING IN THE MVFR
RANGE THIS AFTERNOON. VISIBLE SATELLITE DOES SHOW SOME CLEARING FROM
THE NORTHEAST AS HIGH PRESSURE AND DRIER AIR IS BEGINNING TO MOVE
INTO THE AREA FROM THE NORTH. THAT TREND IS EXPECTED TO CONTINUE
WITH CONDITIONS EXPECTED TO GRADUALLY IMPROVE TO VFR OVER THE NEXT
SEVERAL HOURS. THEN WITH HIGH PRESSURE REMAINING ACROSS THE
REGION...VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE REMAINDER OF
THE TAF PERIOD. HOWEVER...WITH LIGHT TO CALM WINDS ALSO EXPECTED
OVERNIGHT...THERE COULD BE SOME PATCHY FOG DEVELOPMENT...BUT
CONFIDENCE IS RATHER LOW WITH THIS OCCURRING. WINDS WILL GRADUALLY
VEER TO A SOUTHERLY DIRECTION THROUGH THE DAY ON TUESDAY AS THE HIGH
PRESSURE MOVES OFFSHORE.

LOOKING AHEAD:
CONDITIONS ARE EXPECTED TO DETERIORATE TO IFR/LIFR TUESDAY NIGHT
INTO WEDNESDAY IN ASSOCIATION WITH ANOTHER LOW PRESSURE SYSTEM
APPROACHING THE AREA FROM THE WEST. THEN POOR AVIATION CONDITIONS
WILL LIKELY PERSIST FOR MUCH OF THE REMAINDER OF THE WEEK AS YET
ANOTHER (AND STRONGER) LOW PRESSURE SYSTEM IMPACTS THE REGION. EVEN
THOUGH A GREAT DEAL OF UNCERTAINTY STILL EXISTS...THERE MAY FINALLY
BE SOME IMPROVEMENT BY THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...KRR
SHORT TERM...SMITH
LONG TERM...XXX
AVIATION...KRR
Hazardous weather outlook, Mar 28, 7:50 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
750 AM EDT MON MAR 28 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
750 AM EDT MON MAR 28 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

LOWS MAY FALL INTO THE MID 30S TUESDAY MORNING. A FROST ADVISORY MAY
BE NEEDED.

ADDITIONALLY...SEVERAL LOW PRESSURE SYSTEMS ARE EXPECTED TO BRING
WIDESPREAD RAINFALL THIS WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE
ON WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY.

In the hours before

Local storm report, Mar 28, 9:16 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
916 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     SLEET            4 SW RALEIGH            35.77N  78.68W
03/28/2011  M0.0 INCH        WAKE               NC   NWS OFFICE

            TRACE OF SLEET

&&

EVENT NUMBER RAH1100308

DJF
Local storm report, Mar 28, 9:18 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             HALIFAX                 36.33N  77.59W
03/28/2011  M0.0 INCH        HALIFAX            NC   BROADCAST MEDIA

            TRACE OF SNOW

&&

EVENT NUMBER RAH1100309

DJF
Local storm report, Mar 28, 9:23 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             4 SE BUSHY FORK         36.27N  79.02W
03/28/2011  E0.2 INCH        PERSON             NC   BROADCAST MEDIA

            IN HURDLE MILLS AREA

&&

EVENT NUMBER RAH1100310

DJF
Local storm report, Mar 28, 9:24 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
924 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             GREENSBORO              36.08N  79.83W
03/28/2011  M0.0 INCH        GUILFORD           NC   PUBLIC

            LIGHT SNOW IN GREENSBORO ACCUMULATING ON GRASSY AND
            ELEVATED SURFACES

&&

EVENT NUMBER RAH1100311

MEB
Local storm report, Mar 28, 9:30 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
930 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     SLEET            6 ENE RDU INTERNATIONAL 35.90N  78.68W
03/28/2011  M0.0 INCH        WAKE               NC   PUBLIC

            TRACE OF SLEET

&&

EVENT NUMBER RAH1100312

MEB
Local storm report, Mar 28, 9:34 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
934 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     SLEET            EFLAND                  36.06N  79.17W
03/28/2011  M0.0 INCH        ORANGE             NC   PUBLIC

            TRACE OF SLEET ON CAR WINDSHIELD

&&

EVENT NUMBER RAH1100313

MEB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:43 AM EDTFreeze WarningRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more7 hr

Nearby

Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.